What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 12, 12:45 PM EST, 45 minutes earlier.
Area forecast discussion, Jul 12, 12:45 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
145 PM EDT Sat Jul 12 2025
...New SHORT TERM, LONG TERM, AVIATION...
.SHORT TERM...
(This evening through Sunday morning)
Issued at 141 PM EDT Sat Jul 12 2025
Key Messages:
1. Scattered showers and storms will continue this afternoon and
evening. A few may become strong to severe. Primary concerns with
any strong to severe storm will be damaging winds between 40-60 mph
and isolated flooding.
Discussion:
Upper trough across the Midwest and Great Lakes will provide
enhanced forcing which will support scattered showers and storms
through this evening. Bulk effective shear still in the 15 to 20kt
range per model soundings and RAP analysis. Rap analysis on the SPC
meso page shows MLCAPE values around 2,500 J/kg through the
afternoon. This mix of instability and minor shear will allow storms
to be loosely organized, compared to typical summer-time pulse.
Basically, this just means that there is a better chance for a few
isolated strong to severe storms today compared to yesterday. The
main hazards will any strong storm will be wind gusts up to 60 mph.
The risk for isolated flooding also remains due to the high PW
airmass.
Coverage of showers and storms will decrease by sunset but a few
isolated showers and storms may linger through the night due to some
slight enhancement in the 500 mb vorticity. Also, patchy dense fog
is possible tonight across any location that receives rainfall today.
&&
.LONG TERM...
(Sunday through next Saturday)
Issued at 141 PM EDT Sat Jul 12 2025
Key Messages:
1. No change from previous forecast. Daily summer-time convection
continues through the long term. Still potential for increased
coverage by late week as a trough returns to the eastern U.S.
2. Hot conditions return as an upper ridges strength peaks in the
middle part of the work week. Heat indices in the mid 90s to near
100F will become more common across valley locations.
Discussion:
No real change to the long term. Upper trough will continue to
slowly pivot eastward Sunday through Monday with continued chances
for diurnal convection. Under weak flow, we will have limited
chances to see any severe storms. The best coverage each day will
continue to be focused along our high terrain areas. Expect heat
indices in the mid 90s to near 100F to become more widespread across
the southern and central valley by Monday, with values in the low to
mid 90s across northeast TN and southwest VA. The hottest days look
to be Monday through Wednesday. Slightly lower temps, back in the
upper 80s to low 90s expected thereafter.
Additionally, we are still keeping an eye on a late week trough that
has potential to bring increased coverage of afternoon shower and
storm activity across the area.
&&
.AVIATION...
(18Z TAFS)
Issued at 141 PM EDT Sat Jul 12 2025
VFR conditions through the period. However, brief MVFR are
possible if any shower or storm passes directly over a terminal.
Winds will generally be out of the west and less than 10kts,
outside of any thunderstorms. Very low confidence in fog forecast
overnight so will not include fog at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 72 94 73 95 / 10 40 0 30
Knoxville McGhee Tyson Airport, TN 72 91 72 94 / 10 30 10 30
Oak Ridge, TN 70 91 71 93 / 20 40 10 40
Tri Cities Airport, TN 68 87 68 89 / 30 50 20 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
SHORT TERM...
AVIATION...
Hazardous weather outlook, Jul 12, 12:52 PM EST, 38 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
152 PM EDT Sat Jul 12 2025
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-131800-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
152 PM EDT Sat Jul 12 2025 /1252 PM CDT Sat Jul 12 2025/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...This Afternoon and Tonight
Scattered showers and storms will continue through the evening. A
few strong to severe storms are possible. Main hazards will be
wind gusts up to 60 mph and heavy downpours leading to isolated
flash flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Any reports of severe weather or flooding will be greatly
appreciated.
In the hours before
Special weather statement, Jul 12, 12:33 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Morristown TN
133 PM EDT Sat Jul 12 2025
TNZ035-036-067-068-083-084-121815-
Rhea TN-Anderson TN-Roane TN-Loudon TN-Meigs TN-Morgan TN-
133 PM EDT Sat Jul 12 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN MORGAN...
NORTHEASTERN RHEA...CENTRAL LOUDON...NORTHEASTERN MEIGS...
SOUTHWESTERN ANDERSON AND ROANE COUNTIES THROUGH 215 PM EDT...
At 132 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wartburg to 8 miles southwest of Fairview.
Movement was east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oak Ridge, Kingston, Rockwood, Loudon, Wartburg, Fairview, Oliver
Springs, Midtown, Harriman, and Philadelphia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3563 8458 3565 8459 3564 8463 3566 8484
3584 8476 3591 8468 3596 8471 3621 8460
3620 8447 3616 8444 3617 8440 3619 8439
3618 8422 3565 8441 3566 8441 3567 8443
3565 8449 3567 8450 3564 8452 3562 8451
TIME...MOT...LOC 1732Z 283DEG 14KT 3614 8456 3574 8471
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jul 12, 12:39 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Morristown TN
139 PM EDT Sat Jul 12 2025
TNZ082>084-099-100-121830-
Rhea TN-Bledsoe TN-Bradley TN-Hamilton TN-Meigs TN-
139 PM EDT Sat Jul 12 2025
...STRONG THUNDERSTORMS WILL IMPACT RHEA...NORTHWESTERN BRADLEY...
SOUTHWESTERN MEIGS...CENTRAL BLEDSOE AND NORTHEASTERN HAMILTON
COUNTIES THROUGH 230 PM EDT/130 PM CDT/...
At 139 PM EDT/1239 PM CDT/, Doppler radar was tracking a cluster of
strong thunderstorms along a line extending from near Pikeville to
near Soddy-Daisy. Movement was east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cleveland, Dayton, Pikeville, Soddy-Daisy, Spring City, Lakesite,
Graysville, Flat Top Mountain, North Chickamauga Creek Gorge, and
Hopewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3522 8529 3528 8528 3532 8524 3535 8523
3539 8527 3573 8522 3567 8483 3542 8483
3537 8485 3514 8493
TIME...MOT...LOC 1739Z 289DEG 13KT 3566 8516 3527 8522
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jul 12, 1:04 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Morristown TN
204 PM EDT Sat Jul 12 2025
TNZ013-014-036-037-069-121845-
Anderson TN-Claiborne TN-Union TN-Campbell TN-Knox TN-
204 PM EDT Sat Jul 12 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN CLAIBORNE...ANDERSON...
NORTHEASTERN KNOX...CAMPBELL AND UNION COUNTIES THROUGH 245 PM EDT...
At 203 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Red Ash to 6 miles west of Clinton. Movement
was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Knoxville, Oak Ridge, Clinton, La Follette, Maynardville, Oliver
Springs, Plainview, Jacksboro, Harrogate, and Jellico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3596 8382 3606 8433 3659 8418 3658 8369
3660 8367 3660 8365
TIME...MOT...LOC 1803Z 280DEG 21KT 3661 8411 3613 8425
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jul 12, 1:19 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Morristown TN
219 PM EDT Sat Jul 12 2025
TNZ067-068-083>086-121900-
Rhea TN-Northwest Monroe TN-Roane TN-Loudon TN-Meigs TN-McMinn TN-
219 PM EDT Sat Jul 12 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN RHEA...WESTERN LOUDON...
MEIGS...MCMINN...NORTHWESTERN MONROE AND SOUTHERN ROANE COUNTIES
THROUGH 300 PM EDT...
At 219 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles east of Spring City, or 12 miles south of
Rockwood, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Athens, Lenoir City, Kingston, Sweetwater, Loudon, Madisonville,
Decatur, Fairview, Etowah, and Spring City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3533 8483 3536 8487 3536 8488 3534 8488
3535 8497 3536 8497 3538 8500 3537 8502
3581 8482 3582 8481 3586 8431 3530 8442
TIME...MOT...LOC 1819Z 272DEG 16KT 3569 8470
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
19